Alert archive / Oregon / Wind Advisories in 2014

Wind Advisory 8, NWS Medford, OR

February 16, 2014Klamath County, Lake County, Oregon; Modoc County, California

NWS Medford, OR issued this wind advisory at Feb 16, 2014, 2:37 PM PST for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Feb 16, 2014, 8:00 PM PST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2014, 2:37 PM PST (22:37 UTC)
In effect from
Feb 16, 2014, 8:00 PM PST
Expired
Feb 17, 2014, 9:00 PM PST
In force
25 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2014-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2014-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WWUS76 KMFR 162237
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
237 PM PST SUN FEB 16 2014

...GUSTY WINDS ACROSS THE WINTER RIDGE AND PARTS OF LAKE COUNTY
TONIGHT THROUGH MONDAY EVENING...

.AHEAD OF THE NEXT COLD FRONT...SOUTHWEST WINDS ALOFT WILL AFFECT THE
HIGHER PEAKS OF EASTERN KLAMATH COUNTY AND MIX DOWN TO PARTS OF
LAKE COUNTY TONIGHT. GUSTY WINDS WILL CONTINUE OVERNIGHT THROUGH
MONDAY BEFORE DECREASING MONDAY NIGHT.

ORZ030-031-171415-
/O.NEW.KMFR.WI.Y.0008.140217T0400Z-140218T0500Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
237 PM PST SUN FEB 16 2014

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 PM PST
MONDAY. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...FROM LATE THIS EVENING THROUGH TONIGHT AND ALL DAY
  MONDAY INTO MONDAY EVENING.

* LOCATIONS INCLUDE: WINTER RIDGE...SILVER LAKE...SUMMER
  LAKE...PAISLEY...HART MOUNTAIN REFUGE.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES
  ALONG HIGHWAY 31...ESPECIALLY BETWEEN PAISLEY AND SILVER LAKE.
  LOOSE OBJECTS MAY BE LIFTED INTO THE AIR AND BECOME DANGEROUS
  PROJECTILES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
FB
5 follow-up statements
563 
WWUS76 KMFR 171128
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
328 AM PST MON FEB 17 2014

...GUSTY WINDS ACROSS THE WINTER RIDGE AND PARTS OF LAKE COUNTY
TONIGHT THROUGH MONDAY EVENING...

.AHEAD OF THE NEXT COLD FRONT...SOUTHWEST WINDS ALOFT WILL AFFECT
THE HIGHER PEAKS OF EASTERN KLAMATH COUNTY AND MIX DOWN TO PARTS
OF LAKE COUNTY TONIGHT. GUSTY WINDS WILL CONTINUE OVERNIGHT
THROUGH MONDAY BEFORE DECREASING MONDAY NIGHT.

ORZ030-031-180000-
/O.NEW.KMFR.HW.W.0006.140217T1200Z-140218T0500Z/
/O.CON.KMFR.WI.Y.0008.000000T0000Z-140218T0500Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
328 AM PST MON FEB 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS...SOUTHWEST 40 TO 50 MPH WITH GUST TO 70 MPH POSSIBLE IN
  THE WARNING AREA. SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH IN
  THE ADVISORY AREA. 

* TIMING...WINDS WILL INCREASE THIS MORNING...PEAK OUT THIS
  AFTERNOON...THEN DIMINISH THIS EVENING.

* LOCATIONS IN THE WARNING INCLUDE: PAISLEY...SILVER
  LAKE...ADEL...AND THE HIGHER TERRAIN. 

* LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES 
  ALONG HIGHWAY 31...ESPECIALLY BETWEEN PAISLEY AND SILVER 
  LAKE. LOOSE OBJECTS MAY BE LIFTED INTO THE AIR AND BECOME 
  DANGEROUS PROJECTILES. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-180000-
/O.NEW.KMFR.HW.W.0006.140217T1200Z-140218T0500Z/
/O.EXA.KMFR.WI.Y.0008.000000T0000Z-140218T0500Z/
MODOC COUNTY-
328 AM PST MON FEB 17 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
UNTIL 9 PM PST THIS EVENING. 

* WINDS...SOUTHWEST 40 TO 60 MPH WITH GUST TO 70 MPH IN THE
  WARNING AREA. SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH IN THE
  ADVISORY AREA.

* TIMING...WINDS WILL INCREASE THIS MORNING...PEAK OUT THIS
  AFTERNOON...THEN DIMINISH THIS EVENING.

* LOCATIONS INCLUDE: STATE HIGHWAY 299 EAST OF U.S. HIGHWAY 395.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.
  TREES MAY BE DOWNED...POWER MAY BE INTERRUPTED...AND LOOSE
  OBJECTS MAY BE LIFTED INTO THE AIR AND BECOME DANGEROUS
  PROJECTILES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.


&&

$$

PETRUCELLI
800 
WWUS76 KMFR 171131 CCA
NPWMFR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
330 AM PST MON FEB 17 2014

...GUSTY WINDS ACROSS THE WINTER RIDGE AND PARTS OF LAKE COUNTY
TONIGHT THROUGH MONDAY EVENING...

.AHEAD OF THE NEXT COLD FRONT...SOUTHWEST WINDS ALOFT WILL AFFECT
THE HIGHER PEAKS OF EASTERN KLAMATH COUNTY AND MIX DOWN TO PARTS
OF LAKE COUNTY TODAY. GUSTY WINDS WILL CONTINUE THROUGH THIS
AFTERNOON BEFORE DECREASING TONIGHT.

ORZ030-031-180015-
/O.NEW.KMFR.HW.W.0006.140217T1200Z-140218T0500Z/
/O.CON.KMFR.WI.Y.0008.000000T0000Z-140218T0500Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
330 AM PST MON FEB 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS...SOUTHWEST 40 TO 50 MPH WITH GUST TO 70 MPH POSSIBLE IN
  THE WARNING AREA. SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH IN
  THE ADVISORY AREA. 

* TIMING...WINDS WILL INCREASE THIS MORNING...PEAK OUT THIS
  AFTERNOON...THEN DIMINISH THIS EVENING.

* LOCATIONS IN THE WARNING INCLUDE: PAISLEY...SILVER
  LAKE...ADEL...AND THE HIGHER TERRAIN. 

* LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES 
  ALONG HIGHWAY 31...ESPECIALLY BETWEEN PAISLEY AND SILVER 
  LAKE. LOOSE OBJECTS MAY BE LIFTED INTO THE AIR AND BECOME 
  DANGEROUS PROJECTILES. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-180015-
/O.NEW.KMFR.HW.W.0006.140217T1200Z-140218T0500Z/
/O.EXA.KMFR.WI.Y.0008.000000T0000Z-140218T0500Z/
MODOC COUNTY-
330 AM PST MON FEB 17 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
UNTIL 9 PM PST THIS EVENING. 

* WINDS...SOUTHWEST 40 TO 60 MPH WITH GUST TO 70 MPH IN THE
  WARNING AREA. SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH IN THE
  ADVISORY AREA.

* TIMING...WINDS WILL INCREASE THIS MORNING...PEAK OUT THIS
  AFTERNOON...THEN DIMINISH THIS EVENING.

* LOCATIONS INCLUDE: STATE HIGHWAY 299 EAST OF U.S. HIGHWAY 395.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.
  TREES MAY BE DOWNED...POWER MAY BE INTERRUPTED...AND LOOSE
  OBJECTS MAY BE LIFTED INTO THE AIR AND BECOME DANGEROUS
  PROJECTILES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.


&&

$$

PETRUCELLI
497 
WWUS76 KMFR 171752
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
952 AM PST MON FEB 17 2014

...GUSTY WINDS ACROSS THE WINTER RIDGE AND PARTS OF LAKE COUNTY
TODAY THROUGH THIS EVENING...

.AHEAD OF THE NEXT COLD FRONT...SOUTHWEST WINDS ALOFT WILL AFFECT
THE HIGHER PEAKS OF EASTERN KLAMATH COUNTY AND MIX DOWN TO PARTS
OF LAKE COUNTY TODAY. GUSTY WINDS WILL CONTINUE THROUGH THIS
AFTERNOON BEFORE DECREASING TONIGHT.

CAZ085-ORZ030-031-172300-
/O.CON.KMFR.HW.W.0006.000000T0000Z-140218T0500Z/
/O.CON.KMFR.WI.Y.0008.000000T0000Z-140218T0500Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
952 AM PST MON FEB 17 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS...SOUTHWEST 40 TO 50 MPH WITH GUST TO 70 MPH POSSIBLE IN 
  THE WARNING AREA. SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH 
  IN THE ADVISORY AREA. 

* TIMING...WINDS WILL PEAK THIS AFTERNOON...THEN DIMINISH THIS
  EVENING.

* LOCATIONS IN THE WARNING INCLUDE: PAISLEY...SILVER LAKE...
  ADEL...CHRISTMAS VALLEY...HART MOUNTAIN REFUGE AND THE WARNER
  MOUNTAINS. 

* LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES 
  ALONG HIGHWAY 31...ESPECIALLY BETWEEN PAISLEY AND SILVER 
  LAKE. LOOSE OBJECTS MAY BE LIFTED INTO THE AIR AND BECOME 
  DANGEROUS PROJECTILES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

FB
275 
WWUS76 KMFR 172230
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
230 PM PST MON FEB 17 2014

...GUSTY WINDS ACROSS THE WINTER RIDGE AND PARTS OF LAKE COUNTY
TODAY THROUGH THIS EVENING...

.AHEAD OF THE NEXT COLD FRONT...SOUTHWEST WINDS ALOFT WILL AFFECT
THE HIGHER PEAKS OF EASTERN KLAMATH COUNTY AND MIX DOWN TO PARTS
OF LAKE COUNTY TODAY. GUSTY WINDS WILL CONTINUE THROUGH THIS
AFTERNOON BEFORE DECREASING TONIGHT.

CAZ085-ORZ030-031-180500-
/O.CON.KMFR.HW.W.0006.000000T0000Z-140218T0500Z/
/O.CON.KMFR.WI.Y.0008.000000T0000Z-140218T0500Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
230 PM PST MON FEB 17 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS...SOUTHWEST 40 TO 50 MPH WITH GUST TO 70 MPH POSSIBLE IN 
  THE WARNING AREA. SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH 
  IN THE ADVISORY AREA. 

* TIMING...WINDS WILL PEAK THIS AFTERNOON...THEN DIMINISH THIS 
  EVENING.

* LOCATIONS IN THE WARNING INCLUDE: PAISLEY...SILVER LAKE... 
  ADEL...CHRISTMAS VALLEY...HART MOUNTAIN REFUGE AND THE 
  WARNER MOUNTAINS.

* LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES 
  ALONG HIGHWAY 31...ESPECIALLY BETWEEN PAISLEY AND SILVER 
  LAKE. LOOSE OBJECTS MAY BE LIFTED INTO THE AIR AND BECOME 
  DANGEROUS PROJECTILES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

FB
838 
WWUS76 KMFR 180455
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
855 PM PST MON FEB 17 2014


CAZ085-ORZ030-031-180600-
/O.EXP.KMFR.HW.W.0006.000000T0000Z-140218T0500Z/
/O.EXP.KMFR.WI.Y.0008.000000T0000Z-140218T0500Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
855 PM PST MON FEB 17 2014

...HIGH WIND WARNING WILL EXPIRE AT 9 PM PST THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 PM PST THIS EVENING. THE
WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING. 

$$

STOCKTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 16, 8:39 AM PST, 5 hours 58 minutes earlier.

Area forecast discussion, Feb 16, 8:39 AM PST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
839 AM PST SUN FEB 16 2014

.DISCUSSION...SOUTHWEST TO WEST WINDS ARE STILL GUSTING ACROSS
LAKE COUNTY BUT THE TREND IS FOR THE WINDS TO DECREASE TODAY
EXCEPT FOR UPSLOPING INTO THE CASCADES AND THE SISKIYOUS. SNOW
LEVELS WERE AROUND 3000 FEET THIS MORNING AND ARE EXPECTED TO
RISE TO 4-4500 FEET THIS AFTERNOON FOR SW OREGON AND 5-5500 FEET
FOR EASTERN OREGON AND NORTHERN CALIFORNIA. FURTHER OFFSHORE AN
OCCLUDED FRONT IS APPROACHING 130W. THIS FRONT IS MOVING NE TOWARD
WASHINGTON BUT SOUTH WINDS ARE EXPECTED TO INCREASE TONIGHT IN THE
COASTAL WATERS AHEAD OF THE COLD FRONT PORTION AS WELL AS EAST OF
THE CASCADES AND AT THE HIGHER PEAKS. MAY HAVE TO ISSUE A WIND
ADVISORY FOR LAKE COUNTY AND THE WINTER RIM AREA WITH THIS
AFTERNOON PACKAGE. THE FRONT IS EXPECTED TO PUSH INLAND DURING THE
DAY ON MONDAY. PRECIPITATION AMOUNT WITH THIS NEXT SYSTEM ON
MONDAY WILL ONLY BE BETWEEN 0.5 TO 1.0 INCH AT CURRY COUNTY COAST
AND EASTERN DOUGLAS COUNTY INTO THE CASCADES..AND ONLY ABOUT 0.10
AT MEDFORD AND LITTLE TO ACCUMULATION EAST OF KLAMATH/TULELAKE
BASIN. /FB

&&

.HYDROLOGY...THE COQUILLE RIVER AT COQUILLE WILL REMAIN ABOVE
FLOOD STAGE TODAY. THE SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE
POINT CAME CLOSE TO FLOOD STAGE. EXPECT BOTH TO SLOWLY RECEDE
THROUGHOUT TODAY BUT THE COQUILLE AT COQUILLE IS EXPECTED TO STAY
ABOVE FLOOD STAGE AT LEAST THROUGH TONIGHT. PLEASE SEE THE
PDXFLSMFR BULLETIN FOR DETAIL. /FB

&&

.AVIATION...BASED ON THE 16/12Z TAF CYCLE.

EXPECT VFR TO PREVAIL TODAY...WITH SOME ISOLATED POCKETS OF MVFR
WITHIN SHOWERS DURING THE MORNING. ALSO EXPECT AREAS OF MOUNTAIN
OBSCURATIONS THROUGH THIS MORNING, MAINLY FROM THE CASCADES WEST
IN OREGON. ANOTHER FRONTAL SYSTEM WILL BEGIN PUSHING ONSHORE LATE
TONIGHT. THIS WILL BRING RAIN AND MVFR CIGS TO THE COAST BETWEEN
09Z AND 12Z. ALSO EXPECT GUSTY WINDS ALONG THE COAST TONIGHT INTO
MONDAY MORNING. MVFR CIGS AND PRECIPITATION WILL SPREAD INLAND
MONDAY MORNING TO THE CASCADES.

&&

.MARINE...ANOTHER STRONG COLD FRONT WILL MOVE TOWARDS THE WATERS  THIS
AFTERNOON...THEN GRADUALLY MOVE ACROSS THE WATERS TONIGHT INTO
MONDAY MORNING. AHEAD OF THIS SOUTH WINDS TO RISE TO GALES WITH VERY
STEEP SEAS DEVELOPING THIS AFTERNOON INTO TONIGHT...AND PERSISTING
INTO EARLY MONDAY MORNING.  SEAS WILL INCREASE TODAY INTO TONIGHT AS
BOTH WIND WAVES AND WESTERLY SWELL BUILD. SEA ARE EXPECTED TO PEAK
AT 18 TO 22 FT TONIGHT INTO MONDAY MORNING. WINDS WILL DECREASE
MONDAY AFTERNOON BUT STEEP SEAS WILL PERSIST.  ON TUESDAY ANOTHER
FRONT MOVES ACROSS THE WATERS. THIS FRONT MAY BRING ANOTHER ROUND OF
GALES AND VERY STEEP SEAS. FOLLOWING THIS FRONT, ANOTHER STORM MAY
MOVE THROUGH THE AREA AROUND  WEDNESDAY NIGHT AND BRING ADDITIONAL
GUSTY WINDS AND CONTINUED STEEP SEAS. LATE IN THE WEEK EXPECT A
PERIOD OF DECREASING SEAS AS HIGH PRESSURE DEVELOPS OFFSHORE. /CC

&&

.PREV DISCUSSION... /ISSUED 356 AM PST SUN FEB 16 2014/

DISCUSSION...FINALLY THE WEATHER HAS SETTLED DOWN COMPARED TO THE
PAST SEVERAL DAYS. A COLD FRONT HAS ALREADY CLEARED THE AREA AND NOW
THE UPPER TROUGH BEHIND THE TROUGH IS AT THE OREGON COAST AND THIS
HAS RESULTED IN SCATTERED PRECIPITATION OVER PARTS OF THE AREA. THIS
TROUGH WILL ZIP THROUGH THE REGION THIS MORNING AND WE SHOULD SEE
SHOWERS COME TO AN END THIS AFTERNOON AS WEAK RIDGING BUILDS IN.
IT WILL REMAIN BREEZY EAST OF THE CASCADES, BUT NOTHING LIKE WHAT WE
GOT YESTERDAY.

WE'LL REMAIN IN WEST TO NORTHWEST FLOW MONDAY AND ANOTHER FRONTAL
BOUNDARY WILL MOVE INTO THE AREA BRINGING PRECIPITATION MAINLY ALONG
AND WEST OF THE CASCADES. THE AIRMASS WILL BE COOLER AND THUS THERE
IS A BETTER OPPORTUNITY FOR ACCUMULATING SNOW ABOVE 4500-5000 FEET.
ALSO QPF AMOUNTS ARE NOT EXPECTED TO BE EXCESSIVE, SO IT SHOULD NOT
CAUSE ANY NEW FLOODING CONCERNS. 700 MB WINDS ARE EXPECTED TO
INCREASE AND PEAK OUT BETWEEN 50-60 KTS MONDAY AFTERNOON RESULTING
IN GUSTY WINDS EAST OF THE CASCADES. THERE NOT EXPECTED TO REACH
ADVISORY OR WARNING CRITERIA, BUT FURTHER SHIFTS MAY NEED TO RE
EVALUATE.

THE MODELS ARE IN PRETTY GOOD AGREEMENT SHOWING A STRONGER FRONT
MOVING INTO THE NORTHWEST PART OF THE CWA TUESDAY MORNING AND
PUSHING SOUTHEASTWARD TUESDAY AFTERNOON AND NIGHT. THIS FRONT WILL
BRING MODERATE TO HEAVY RAIN AND MOUNTAIN SNOW. MODERATE TO STRONG
WINDS ARE POSSIBLE ALONG THE COAST AND EASTSIDE.

MOIST NORTHWEST FLOW FOLLOWS WEDNESDAY AND THURSDAY WITH A WEAK
SHORTWAVE MOVING NORTHEAST OF THE AREAS WEDNESDAY MORNING FOLLOWED
BY A STRONGER SHORTWAVE THURSDAY MORNING WHICH IS EXPECTED TO BRING
RAIN AND MOUNTAIN SNOW MAINLY ALONG AND WEST OF THE CASCADES.

THE EC AND GFS SUGGEST AN UPPER RIDGE WILL BUILD OFFSHORE WITH
OFFSHORE FLOW DEVELOPING FRIDAY AND LASTING INTO NEXT SATURDAY WITH
COOLER TEMPERATURES. -PETRUCELLI

AVIATION...BASED ON THE 16/06Z TAF CYCLE.

THE FRONT HAS PASSED OVER THE CASCADES...MEANING MODERATE TO HEAVY
RAIN HAS ENDED FOR THE WEST SIDE...BUT SHOWERS WILL LIKELY CONTINUE
FOR SEVERAL MORE HOURS. THERE HAVE BEEN SOME ISOLATED LIGHTNING
STRIKES REPORTED JUST OFFSHORE...AND THERE IS A POSSIBILITY THAT
SOME STRIKES COULD OCCUR ALONG THE COAST AS SHOWER ACTIVITY OFFSHORE
PUSHES INLAND. FREEZING LEVELS HAVE ALSO DROPPED TO AROUND 3000 TO
4000 FEET BEHIND THE FRONT. GUSTY WINDS WILL CONTINUE OVER THE EAST
SIDE UNTIL THE FRONT PASSES THERE...SOMETIME AROUND 12 UTC. EXPECT
VFR TO PREVAIL...WITH SOME ISOLATED POCKETS OF MVFR WITHIN SHOWERS.
CONDITIONS WITHIN SOME VALLEYS...PARTICULARLY SOUTH OF THE UMPQUA
DIVIDE AND THE KLAMATH BASIN...COULD DETERIORATE LATE IN THE TAF
PERIOD AS CLEAR SKIES AND AMPLE SURFACE MOISTURE COMBINE TO PRODUCE
FOG. ANOTHER SYSTEM WILL BEGIN PUSHING ONSHORE LATE IN THE TERM AS
WELL...PRODUCING INCREASING CLOUD COVER AND A CHANCE FOR
PRECIPITATION. -BPN

MARINE...SEAS WILL REMAIN STEEP AS A HIGH WEST SWELL BRIEFLY
BECOMES DOMINANT. ANOTHER STRONG COLD FRONT WILL FOLLOW CLOSELY
BEHIND WITH GALES AND VERY STEEP SEAS EXPECTED TO DEVELOP TODAY INTO
TONIGHT. SEAS ARE EXPECTED TO PEAK AROUND 22 FT TONIGHT INTO MONDAY
MORNING DUE TO LARGE WESTERLY SWELL AND VERY STEEP WIND WAVES.
THIS STORMY PATTERN WILL PERSIST THROUGH THE NEXT WEEK WITH HIGH
TO VERY HIGH SEAS...AND PERIODS OF GALE FORCE WINDS POSSIBLE
THROUGH WEDNESDAY NIGHT. /JBL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM PST MONDAY FOR
     PZZ356-376.
     HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
     MONDAY FOR PZZ356.
     GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST MONDAY FOR
     PZZ356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST MONDAY
     FOR PZZ356-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON FOR
     PZZ350-370.
     HAZARDOUS SEAS WARNING UNTIL 10 AM PST MONDAY FOR
     PZZ350-370-376.
     GALE WARNING UNTIL 10 AM PST MONDAY FOR PZZ350-370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
     AFTERNOON FOR PZZ350-370.

FJB/CMC/CMC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 6:02 PM PSTGale WarningMFR3 hr
Feb 16, 3:18 AM PSTHazardous Seas WarningMFR31 hr
Feb 16, 3:18 AM PSTSmall Craft Advisory for WindsMFR35 hr
Feb 16, 3:18 AM PSTSmall Craft Advisory for Hazardous SeasMFR5 days
Feb 16, 3:12 PM PSTHazardous Seas WatchMFR24 hr
Feb 16, 3:12 PM PSTSmall Craft Advisory for WindsMFR23 hr
Feb 16, 3:12 PM PSTSmall Craft Advisory for Hazardous SeasMFR4 days

Nearby

Wind Advisories in Oregon, 2014Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.